Arkansas, 2008Damaging Wind in Arkansas, July 22, 2008
July 22, 2008 · NWS SHV · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across portions of southwest Arkansas during the late afternoon and evening hours of July 22nd. These storms developed along a residual outflow boundary left over from convection that occurred previously across central Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across portions of southwest Arkansas during the late afternoon and evening hours of July 22nd. These storms developed along a residual outflow boundary left over from convection that occurred previously across central Arkansas. Storms developed across southern Nevada County during the late evening. These storms, once they collapsed, produced wind gusts that damaged chicken houses and killed a few chickens.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 22, 5:42 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 22, 5:42 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT TUE JUL 22 2008
.DISCUSSION...
SENDING UPDATE EARLY TO ACCOUNT FOR VERY ISOLATED COVERAGE
OVER SE OK AND SW AR...PRACTICALLY NO OTHER CONVECTION IN CWA.
THUS...CHANGED BOTH AREAS OF SCT POPS...EXTREME NORTH AND EXTREME
SOUTH CWA...BACK TO ISOLATED OVERNIGHT. NO OTHER CHANGES NEEDED./VII/
&&
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE 24 HR TAF PD. A FEW
TSRA/SHRA WILL LINGER THROUGH SUNSET...BUT WILL NOT LIKELY AFFECT
ANY TERMINALS. BR MAY AFFECT OPERATIONS AT ELD BY 05Z AND LFK BY
10Z...BUT WILL RETURN TO VFR BY 14Z. SCT CU WILL DEVELOP BY AROUND
16-17Z...AND A FEW SHRA/TSRA CAN/T BE RULED OUT DURING THE AFTERNOON
HOURS. SCT TO BKN CIRRUS FROM TC DOLLY WILL HANG OVER THE AREA FOR
MOST OF THE PD. WINDS WILL BE LIGHT AND SELY/ESELY THROUGH THE
OVERNIGHT HOURS...PICKING UP JUST A BIT TO 7-12 KT DURING THE DAY
TOMORROW. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 96 75 96 74 / 10 30 20 30 20
MLU 75 95 74 96 72 / 20 30 30 30 20
DEQ 71 98 73 98 68 / 20 20 10 20 20
TXK 77 98 76 96 74 / 20 20 20 20 20
ELD 72 96 73 97 73 / 20 30 20 30 20
TYR 75 96 75 93 74 / 0 20 10 30 20
GGG 74 96 74 94 73 / 10 30 20 30 20
LFK 74 93 73 92 73 / 20 50 30 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 22, 11:00 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 22 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AS MOISTURE MOVES INLAND FROM THE GULF AROUND THE NORTHERN SIDE OF
TROPICAL STORM DOLLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP. DEEP EAST TEXAS AND NORTH CENTRAL LOUISIANA HAVE THE BEST
POTENTIAL FOR STORMS. MOVEMENT SHOULD BE SLOWLY TO THE NORTH WITH
ISOLATED CONVECTION CONTINUING INTO THE EVENING. SOME OF THE
STRONGEST THUNDERSTORMS WILL PRODUCE BRIEF BUT HEAVY RAINFALL...
FREQUENT LIGHTNING...AND ISOLATED WIND GUSTS TO 30 TO 35 MPH.
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
TYPICAL SUMMERTIME ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS
WILL OCCUR EACH DAY. NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.
Thunderstorm Wind, Nevada
- When
- July 22, 7:20 PM CST
- Where
- Nevada County, 2.4 mi ESE of Sutter
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 33.640, -93.360
The roof was blown off of four chicken houses near the Sutton, Arkansas community. A few trees were also downed in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116842.